MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil did not detach.  the patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm in the left anterior communicating artery (acomm) with a max diameter of 3.4 mm and a 3.7 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.It was reported that the operator placed the sl 10 micro catheter well inside into the aneurysm, she has taken target 3x6 & 2x6 deployed very well one after one, then lastly she has taken axium apb 3d 1.5x2, flush the sleeve of coil as per ifu placed coil inside into aneurysm with slowly forward pushing.But when operator wants to detach it, it couldn't detach with id & even manual detachment, tried 3 attempts with id but no use.While pulling back the coil inside into sl 10, operator noticed complete coil couldn't came inside into micro.She stop pulling the coil & removed entire micro from the aneurysm.She had noticed coil got stretched inside the micro.Taken again sl 10 at the neck of the aneurysm & finish the case with putting target 1x3 coil.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher two times.The physician did try to detach with another instant detacher two times.The manual method was attempted one time.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuronmax sheath, neuron 6f guide catheter, sl-10 microcatheter, traxcess guidewire, optima coils.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there are no images of the device(s) available.The cause of the coil non detachment must be to rtuosity.The instant detacher lot number was b264516.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17087230
Report Number9612164-2023-02465
Device Sequence Number12305197
Product Code KRD
UDI-Device Identifier00847536021143
UDI-Public00847536021143
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number225143099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date06/28/2023
Date Device Manufactured09/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight59 KG